FDA: possible infections from Avastin, company recalls syringes
The recall of all sterile products is conducted in follow-up to concerns regarding practices at the site which cannot assure the sterility of the products.
This expanded recall follows the company's initial recall of Avastin on March 18, 2013, due to reports of five patients who have been diagnosed with serious eye infections associated with the use of the product. The Center for Disease Control and Prevention (CDC) notified the FDA of these endophthalmitis infections, which occur inside the eyeball. That serious complication can lead to permanent loss of vision.
Clinical Specialties Compounding sterile products covered under this recall were distributed nationwide between October 19, 2012 and March 19, 2013.
FDA recommends that, until further notice, health care providers should stop using all sterile products distributed by Clinical Specialties Compounding and return them to the company. Consumers or health care providers with questions regarding this recall may contact Clinical Specialties by phone or e-mail at email@example.com. Patients who have concerns should contact their healthcare provider. ■